MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER
Model Number 53514
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the magic 3 catheter was dry even after lubricant was applied.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿incorrect tank time up/down¿.A potential root cause for this failure could be ¿plc failure or mechanical failure¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the silicone layer on the outer surface of the catheter is impregnated with nitrofurazone.The nitrofurazone elutes into the urethral-catheter boundary producing local anti-microbial activity.Nitrofurazone is not significantly absorbed through the urethra for the period of 12-24 hours.1 warning catheter reuse: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infection.Contraindication do not use in individuals with known sensitivity to nitrofurazone.Precautions general: use of certain antimicrobial agents may allow overgrowth of nonsusceptible organisms including yeast and fungi.If this occurs, or if irritation, sensitization or superinfection develops, discontinue use and institute appropriate therapy.Pediatric use: safety and effectiveness in children has not been established.Pregnancy: pregnancy category c: nitrofurazone has been shown to have an embryocidal effect in rabbits when given in oral doses thirty times the human dose.There are no adequate and well controlled studies in pregnant women.Nursing mothers: it is not known if this drug is excreted in human milk and because of the potential for tumorigenicity shown for nitrofurazone in animal studies, a decision should be made whether to discontinue nursing or to discontinue use of the catheter.Adverse reactions sensitization and generalized allergic skin reaction are known to occur in 1.2% of patients treated with topically administered nitrofurazone.Allergic reaction should be treated symptomatically.2 carcinogenesis, mutagenesis and impairment of fertility nitrofurazone has been shown to produce mammary tumors when fed in high doses to female sprague-dawley rats.The relevance of this to topical use in humans is unknown.Dietary dosage levels of 60 and 30 mg/kg/day shortened the onset time of the typical mammary gland tumors associated with older female rats.These tumors exhibited the same histological characteristics seen in the spontaneously occurring tumors, and were seen only in the female rats.No mammary tumors were seen in rats treated with nitrofurazone orally in the diet for 1 year at levels of approximately 11 mg/ kg/day.Spermatogenic arrest was noted in the male rats in dietary dosages of 30 mg/kg/day and above, after one year on test.".

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8596892
Report Number1018233-2019-02411
Device Sequence Number16662704
Product Code MJC
UDI-Device Identifier00801741068515
UDI-Public(01)00801741068515
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K033477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model Number53514
Device Catalogue Number53514
Device Lot NumberJUDN0367
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1